Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have cirrhosis, increase arthritis pain and abdominal bloating. Normal in cirrhosis?

Apr 2013
User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2009
Answered : 3057 Questions
I have had early stage cirrhois for 5 years and have recently had increase in arthris pain and more recently abdominal bloating. Could these two symptoms be a progression in my cirrhois?
Posted Mon, 17 Jun 2013 in General Health
Answered by Dr. Ivan R. Rommstein 1 hour later
Hi and welcome to XXXXXXX Thank you for your query.

I dont think there is a correlation between cirrhosis and arthritis pain, but it can definitely be related with abdominal bloating as liver has role in digestion and intestinal function.
It is not possible to follow up liver state only by symptoms. You should do liver function tests and liver ultrasound. It would give reliable info about your liver condition.
Arthritis should be managed by painkillers and specific antiinflammatory drugs, but all these medicines can affect your liver so you should do liver enzymes check up at least once in 2 month and liver USG once in 6 months. If there is progression of liver cirrhosis then these medicines should be stopped or reduced.

For bloating problems you should avoid fatty food,fried food, carbonated and sweet drinks, alcohol, smoking and eat more fequently(5-6 per day) but smaller meals. Also, take enough liquids, magnesium and calcium supplements You should eat more fruit (bananas, strawberries, apples ),high fibre vegetables,boiled meat and fish.

Signs of cirrhosis progression would be jaundice, legs swelling, varicose veins, pain under the right rib cage, diarrheas and pale stool, skin itchiness and some other.

WIsh you good health. If you have any questions I ll be glad to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor